Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Can I stop dimet due to breathing problem? What can I substitute for cyst in ovaries?

HI, I HAVE SMALL CYSTS ON LEFT OVARY ,AN IM TAKING DIMET 850 MG DAILY,BUT IM FEELING BREATHING PROBLEM SO CAN I STOP TAKING IT?IS THERE ANY ALTERNATIVE ,PLEASE SUGGEST THANKS
Asked On : Fri, 29 Jun 2012
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic,

GMET 850 or Metformin is given in Poly Cystic Ovarian Disease (PCOD). In PCOD there is insulin resistance. Insulin increases the utilization of glucose by peripheral tissues. Lack of insulin action results in increase in blood sugar levels (Diabetes). Insulin resistance means improper insulin action. Metformin is an insulin sensitiser ie., it improves insulin action.

Abdominal pain, anorexia, nausea, metallic taste, mild diarrhea, weight loss and weakness are frequent side effects of Metformin. It can also result in chest discomfort, flushing and palpitation, all of which you feel as breathing problem. Lactic acidosis is a serious side effect of Metformin.
Most people tolerate Metformin but in some, these troublesome side effects will necessitate discontinuation of the drug.

Sustained release preparation of Metformin are available. This tablet releases Metformin slowly and so do not cause these unwanted side effects.Pioglitazone, another insulin sensitizer can be used as an alternative to Metformin in PCOD. It also reduces insulin resistance in PCOD. Both drugs has similar efficacy.

You can either take sustained release preparation of Metformin or you can switch over to the alternative drug Pioglitazone.

I hope this is useful.

Answered: Tue, 9 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor